| Catalog Number |
8065751511 |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Codes |
Capsular Bag Tear (2639); Insufficient Information (4580)
| Date of Event |
05/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician reported that during a cataract surgery irrigation and aspiration tip head had a ridge.The patient experienced mild capsular tear.The surgery was completed on the same day with an alternative product.The current outcome of the patient unknown.This report is first of three patients from the initial reporter.
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) # 01 is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of 28-may-2024 is being corrected to 02-may-2024.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that an ophthalmic irrigation/aspiration tip was tore and upon examining tip there was a ridge along the head of the tip looked like a mini-saw.Details of procedure and patient harm was not reported.Additional information has been requested and none received till date.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
One opened polymer irrigation/aspiration (i/a) angled tip, without a wrench, in a bag, with another i/a tip for comparison was returned for the reported issue that the tip tore the capsule.The returned suspect sample was visually inspected and was found to be non-conforming as the over molded tip was observed to have a parting line mismatch with rough edges.The returned suspect sample was then dimensionally inspected and found to be conforming.The plastic protrusion is within the allowable manufacturing specification.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent file were reviewed by the manufacturing site.Image 1: i/a tip with a slight plastic protrusion at the tip.Image 2, 3, 4: comparison of two i/a tips: i/a tip left - no protrusion observed and i/a tip right - slight plastic protrusion at tip observed.The evaluation confirms the plastic protrusion reported by the customer.However, the identified plastic protrusion did not exceed the established specification limits per manufacturing requirements.No action was taken as the tip was manufactured to specifications.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.The manufacturer internal reference number is: (b)(4).